MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-TSHR; THYROID AUTOANTIBODY TEST

ROCHE DIAGNOSTICS ELECSYS ANTI-TSHR; THYROID AUTOANTIBODY TEST
Catalog Number 08496633190
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Hyperthyroidism (4924)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer's serial number is (b)(6).Investigation for ft4 and ft3 results regarding the sample obtained on (b)(6) 2022: to the differences of the ft4 and ft3 values of the sample from (b)(6) 2022 generated with the analyzer from roche diagnostics and with the outsourced measurement (type of analyzer not known), it needs to be taken into account that assays from different vendors can generate different values.This relates to the overall setups of the assays, the antibodies used and differences in reference materials/methods and the standardization methodology used.Investigation for the anti-tshr result for the sample obtained on (b)(6) 2025: issues have been identified with the elecsys anti-tshr assay, particularly around the 1.75 iu/l medical decision point.Roche diagnostics has issued an urgent medical device correction for this issue, entitled "elecsys® anti-tshr assay ¿ deviations on cobas® e 411, 402, and 801 analyzers." this correction has been reported to fda.Roche diagnostics investigated and confirmed the customers' allegations.The root cause for the variations in the elecsys anti-tshr assay was an insufficiency of the assay's routine production process.For the platform-to-platform deviation (cobas e 411 vs.Cobas e 402/e 801), differences arose due to an insufficient alignment concept between the platforms.These variations were further influenced by updates to the routine production process for this assay.For the lot-to-lot deviation on e 411, measures taken to enhance robustness led to additional shifts.Customers were advised to immediately discontinue using and discard the affected lot numbers: 840183 and 874011 on the cobas e402/e801 analyzer 840177 on the cobas e411 analyzer.Customers were advised to switch to the new unaffected lot numbers: 908953 on the cobas e402/e801 analyzer 906872 on the cobas e411 analyzer.The cobas e601 and e602 modules are not affected and can be used with all currently available lots and with the upcoming lots without restrictions.
 
Event or Problem Description
There was an allegation of questionable elecsys ft4 iv, elecsys ft3 iii, and elecsys anti-tshr results for 1 patient cobas e 801 analytical unit.Sample 1: on (b)(6) 2022, the initial ft4 result was 1.72 ng/dl, and the repeated result using another method (clia assay) in another laboratory was 1.03 ng/dl.The initial ft3 result was 3.98 pg/ml, and the repeated result using another method (clia assay) in another laboratory was 2.81 pg/ml.Sample 2: on (b)(6) 2025, the anti-tshr result is 2.9 iu/l.It was alleged that the anti-tshr result was falsely elevated, and an interference with the elecsys anti-tshr assay was suspected.This medwatch will apply to the elecsys anti-tshr assay.For sample 1 results obtained on (b)(6) 2022: please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the elecsys ft4 iv assay.Please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the elecsys ft3 iii assay.

Brand Name
ELECSYS ANTI-TSHR
Common Device Name
THYROID AUTOANTIBODY TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23863556
Report Number1823260-2025-05275
Device Sequence Number13085108
Product Code JZO
UDI-Device Identifier07613336160329
UDI-Public07613336160329
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08496633190
Device Lot Number87401101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2025
Initial Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 98103
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale